Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 294, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 13, 2016, 7:56 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2016, 7:56 PM CDT (00:56 UTC)
- Expired
- May 13, 2016, 8:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 64 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WUUS54 KOUN 140056
SVROUN
OKC017-073-140130-
/O.NEW.KOUN.SV.W.0294.160514T0056Z-160514T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT FRI MAY 13 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
NORTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 830 PM CDT
* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OKARCHE...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN OKLAHOMA CITY...YUKON...PIEDMONT...OKARCHE...CONCHO AND
RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3573 9767 3548 9767 3566 9813 3582 9806
TIME...MOT...LOC 0056Z 292DEG 37KT 3571 9802
HAIL...1.00IN
WIND...60MPH
$$
032 follow-up statements
283
WWUS54 KOUN 140113
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT FRI MAY 13 2016
OKC073-140123-
/O.CAN.KOUN.SV.W.0294.000000T0000Z-160514T0130Z/
KINGFISHER OK-
813 PM CDT FRI MAY 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINGFISHER COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3548 9767 3560 9797 3572 9797 3573 9767
TIME...MOT...LOC 0113Z 302DEG 34KT 3560 9787
$$
OKC017-140130-
/O.CON.KOUN.SV.W.0294.000000T0000Z-160514T0130Z/
CANADIAN OK-
813 PM CDT FRI MAY 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN CANADIAN COUNTY...
AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
CONCHO...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN OKLAHOMA CITY...YUKON...PIEDMONT AND RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3548 9767 3560 9797 3572 9797 3573 9767
TIME...MOT...LOC 0113Z 302DEG 34KT 3560 9787
HAIL...1.00IN
WIND...60MPH
$$
03273
WWUS54 KOUN 140121
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT FRI MAY 13 2016
OKC017-140130-
/O.EXP.KOUN.SV.W.0294.000000T0000Z-160514T0130Z/
CANADIAN OK-
821 PM CDT FRI MAY 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CANADIAN COUNTY
WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL UP TO THE SIZE OF NICKELS
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3548 9767 3560 9797 3572 9797 3573 9767
TIME...MOT...LOC 0119Z 292DEG 37KT 3560 9787
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:45 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 13, 6:45 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Norman OK 645 PM CDT FRI MAY 13 2016 .DISCUSSION... && .AVIATION... A cold front with scattered thunderstorms will pass through oklahoma this evening. winds will turn gusty to the north and northeast, and mvfr ceilings are expected to form over central Oklahoma tonight. && .PREV DISCUSSION... /issued 222 PM CDT FRI MAY 13 2016/ DISCUSSION... A prefrontal trough continues to make its way southward into NW OK this afternoon. Cumulus are becoming more numerous along this trough where inhibition is limited and mlcape has climbed to around 1-1.5K J/kg, thanks to dewpoints in the mid to upper 50s. Widely scattered storms are expected to develop before sunset and then track southward overnight. A damaging wind and hail threat will be possible with dewpoint depressions around 25 to 30 degrees and steep mid level lapse rates in place. The best moisture convergence still appears it will be over western and southwestern OK through this evening so expect the highest coverage there. Subsidence, through most of the layer, will follow the front into the early morning hours tomorrow across our FA before subtle WAA returns around 700 MB over northern OK through tomorrow afternoon. A few showers/storms will remain possible here. WAA will then increase substantially sunday as an 850 MB baroclinic zone lifts northward over I-40 during the day and a mid level perturbation moves under the ridge axis over the Rockies and into the Southern Plains. Rain chances will increase as a result and with cold air remaining in place, some locations may not climb out of the 50s during the day Sun. Severe weather is not expected given very little instability, although some localized heavy rainfall may be possible based on moisture profiles. Precipitation chances will continue through the work week with a mid to upper trough remaining west of our area, although higher chances will briefly shift east with the mid level thetae ridge late monday night through early tuesday morning. heavier rain chances may return to the Red River/western north TX by Tue and Wed, perhaps continuing through the end of the work week before the trough finally passes overhead. localized flash flooding appears possible. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 61 49 60 / 40 20 40 60 Hobart OK 52 62 48 58 / 50 20 40 60 Wichita Falls TX 57 64 50 62 / 60 20 40 70 Gage OK 46 61 45 59 / 20 20 40 50 Ponca City OK 46 63 46 63 / 50 30 20 50 Durant OK 58 68 52 64 / 20 20 40 60 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/09/09
Hazardous weather outlook, May 13, 12:11 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1211 PM CDT FRI MAY 13 2016 OKZ004>048-050>052-TXZ083>090-141715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1211 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. LOCATION... A SLIGHT RISK COVERS AN AREA NORTH AND WEST OF A LINE FROM PONCA CITY AND ENID... TO WATONGA AND WEATHERFORD... TO ALTUS OKLAHOMA... TO QUANAH TEXAS. A MARGINAL RISK COVERS AN AREA SOUTHEAST OF THE SLIGHT RISK AND NORTHWEST OF A LINE FROM SEMINOLE AND ARDMORE OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 4 PM TO 1 AM. IMPACTS... HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS. DISCUSSION... A COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN AND NORTHWESTERN OK...AND THEN SPREAD SOUTH DURING THE EVENING. THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...ESPECIALLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AS THE LOW LEVEL JET INCREASES. INSTABILITY AND WIND SHEAR IS EXPECTED TO BE SUFFICIENT FOR SOME STRONG TO SEVERE STORMS TO DEVELOP WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN CONCERNS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FOR LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON SATURDAY AS AN UPPER LEVEL DISTURBANCE KEEPS A DIFFUSE FRONTAL BOUNDARY ACROSS THE SOUTHERN PLAINS. THUNDERSTORM CHANCES WILL CONTINUE TO LINGER SATURDAY NIGHT INTO SUNDAY. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS A STRONGER SYSTEM APPROACHES THE REGION. STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/EM
In the hours before
Special weather statement, May 13, 7:33 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT FRI MAY 13 2016
TXZ083-084-140130-
HARDEMAN TX-FOARD TX-
733 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARDEMAN AND NORTHERN FOARD
COUNTIES UNTIL 830 PM CDT...
AT 732 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT...
MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
QUANAH...GOODLETT...LAZARE AND COPPER BREAKS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3423 10001 3423 10000 3450 9999 3445 9979
3409 9954 3402 10002
TIME...MOT...LOC 0032Z 342DEG 17KT 3436 9987Local storm report, May 13, 7:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 2 E HAMMON 35.63N 99.35W
05/13/2016 E1.50 INCH CUSTER OK EMERGENCY MNGR
&&
JPIKESpecial weather statement, May 13, 7:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 744 PM CDT FRI MAY 13 2016 OKZ012-013-019-020-140130- NOBLE OK-LOGAN OK-PAYNE OK-GARFIELD OK- 744 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOBLE...NORTH CENTRAL LOGAN...NORTHWESTERN PAYNE AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 830 PM CDT... AT 742 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF GARBER...MOVING SOUTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... STILLWATER...PERRY...GARBER...COVINGTON...BILLINGS...MULHALL...ORLANDO... LAKE MCMURTRY...LUCIEN...LAKE CARL BLACKWELL AND HAYWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3646 9763 3653 9743 3616 9696 3603 9753 TIME...MOT...LOC 0042Z 322DEG 32KT 3643 9749
Special weather statement, May 13, 7:50 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 750 PM CDT FRI MAY 13 2016 OKZ018-024-140130- CANADIAN OK-KINGFISHER OK- 750 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CANADIAN AND SOUTHWESTERN KINGFISHER COUNTIES UNTIL 830 PM CDT... AT 747 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF OKARCHE...MOVING SOUTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... EL RENO...YUKON...PIEDMONT...OKARCHE...CONCHO AND RICHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3567 9767 3543 9789 3573 9821 3584 9812 TIME...MOT...LOC 0047Z 307DEG 33KT 3573 9812
Local storm report, May 13, 7:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 N GOODLETT 34.39N 99.88W
05/13/2016 M1.25 INCH HARDEMAN TX BROADCAST MEDIA
RELAYED FROM KOLJ RADIO
&&
JPIKELocal storm report, May 13, 7:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 5 SW BUTLER 35.58N 99.25W
05/13/2016 M58 MPH CUSTER OK MESONET
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:00 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 60 min |
| May 13, 7:03 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| May 13, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 46 min |
| May 13, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 24 min |
| May 13, 7:27 PM CDT | Special Weather Statement | OUN | Oklahoma | 48 min |
| May 13, 7:44 PM CDT | Special Weather Statement | OUN | Noble | 46 min |
| May 13, 7:50 PM CDT | Special Weather Statement | OUN | Canadian | 40 min |
| May 13, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 29 min |
| May 13, 8:05 PM CDT | Special Weather Statement | OUN | Blaine | 40 min |
| May 13, 8:09 PM CDT | Special Weather Statement | OUN | Blaine | 51 min |
| May 13, 8:15 PM CDT | Special Weather Statement | OUN | Oklahoma | 45 min |
| May 13, 8:21 PM CDT | Special Weather Statement | OUN | Harmon | 24 min |
| May 13, 8:23 PM CDT | Special Weather Statement | OUN | Kingfisher, Logan, Payne | 52 min |
| May 13, 8:27 PM CDT | Special Weather Statement | OUN | Custer | 33 min |
| May 13, 8:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| May 13, 9:12 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| May 13, 9:33 PM CDT | Special Weather Statement | OUN | Caddo | 27 min |
| May 13, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 30 min |
| May 13, 10:00 PM CDT | Special Weather Statement | OUN | Washita | 45 min |
| May 13, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 41 min |
| May 13, 11:02 PM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| May 13, 11:28 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| May 14, 12:49 AM CDT | Special Weather Statement | OUN | Carter, Cotton, Jefferson, Stephens | 41 min |
| May 14, 1:22 AM CDT | Special Weather Statement | OUN | Jefferson | 38 min |
| May 14, 2:06 AM CDT | Special Weather Statement | OUN | Jefferson, Love | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.